Alert archive / Indiana / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Indianapolis, IN

March 14, 20245 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 14, 2024, 8:53 PM EDT for 5 counties in Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2024, 8:53 PM EDT (00:53 UTC)
Expired
Mar 14, 2024, 9:34 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 9:10 PM EDTTSTM WND DMG1 W Gosport, INSocial media picture of several large tree limbs over road. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 5:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WUUS53 KIND 150053
SVRIND
INC021-105-109-119-133-150145-
/O.NEW.KIND.SV.W.0039.240315T0053Z-240315T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
853 PM EDT Thu Mar 14 2024

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northern Monroe County in south central Indiana...
  Western Morgan County in central Indiana...
  East central Clay County in west central Indiana...
  Owen County in west central Indiana...
  South central Putnam County in west central Indiana...

* Until 945 PM EDT.

* At 852 PM EDT, a severe thunderstorm was located 9 miles northwest
  of Spencer, or 24 miles northwest of Bloomington, moving east at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Devore around 900 PM EDT.
  Quincy around 905 PM EDT.
  Gosport around 910 PM EDT.

Other locations in the path of this severe thunderstorm include
Paragon and Martinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

&&

LAT...LON 3945 8703 3957 8638 3928 8638 3927 8704
TIME...MOT...LOC 0052Z 259DEG 35KT 3938 8689 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
3 follow-up statements
063 
WWUS53 KIND 150103
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
903 PM EDT Thu Mar 14 2024

INC021-150113-
/O.CAN.KIND.SV.W.0039.000000T0000Z-240315T0145Z/
Clay IN-
903 PM EDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

LAT...LON 3948 8686 3957 8638 3928 8638 3927 8687
TIME...MOT...LOC 0103Z 259DEG 35KT 3940 8675 

$$

INC105-109-119-133-150145-
/O.CON.KIND.SV.W.0039.000000T0000Z-240315T0145Z/
Monroe IN-Morgan IN-Owen IN-Putnam IN-
903 PM EDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN MONROE...WESTERN MORGAN...NORTHEASTERN OWEN AND SOUTH
CENTRAL PUTNAM COUNTIES...

At 903 PM EDT, a severe thunderstorm was located 8 miles north of
Spencer, or 20 miles northwest of Bloomington, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Gosport and Paragon around 910 PM EDT.

Other locations in the path of this severe thunderstorm include
Martinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3948 8686 3957 8638 3928 8638 3927 8687
TIME...MOT...LOC 0103Z 259DEG 35KT 3940 8675 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
164 
WWUS53 KIND 150116
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
916 PM EDT Thu Mar 14 2024

INC119-133-150126-
/O.CAN.KIND.SV.W.0039.000000T0000Z-240315T0145Z/
Owen IN-Putnam IN-
916 PM EDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OWEN AND SOUTH
CENTRAL PUTNAM COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

LAT...LON 3957 8638 3928 8638 3927 8668 3934 8669
      3933 8667 3933 8666 3934 8666 3936 8665
      3935 8664 3935 8663 3947 8663 3947 8669
      3951 8669
TIME...MOT...LOC 0116Z 259DEG 35KT 3942 8659 

$$

INC105-109-150145-
/O.CON.KIND.SV.W.0039.000000T0000Z-240315T0145Z/
Monroe IN-Morgan IN-
916 PM EDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN MONROE AND WESTERN MORGAN COUNTIES...

At 916 PM EDT, a severe thunderstorm was located 8 miles west of
Martinsville, or 18 miles north of Bloomington, moving east at 40
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Martinsville and Paragon around 920 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3957 8638 3928 8638 3927 8668 3934 8669
      3933 8667 3933 8666 3934 8666 3936 8665
      3935 8664 3935 8663 3947 8663 3947 8669
      3951 8669
TIME...MOT...LOC 0116Z 259DEG 35KT 3942 8659 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nield
083 
WWUS53 KIND 150134
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
934 PM EDT Thu Mar 14 2024

INC105-109-150142-
/O.CAN.KIND.SV.W.0039.000000T0000Z-240315T0145Z/
Monroe IN-Morgan IN-
934 PM EDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE AND WESTERN
MORGAN COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

Remember, a Severe Thunderstorm Warning still remains in effect for 
eastern Monroe, eastern Morgan, Johnson, and Brown counties until 
1000 PM EDT.

LAT...LON 3957 8638 3928 8638 3927 8668 3934 8669
      3933 8667 3933 8666 3934 8666 3936 8665
      3935 8664 3935 8663 3947 8663 3947 8669
      3951 8669
TIME...MOT...LOC 0129Z 259DEG 35KT 3945 8638 

$$

Nield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:45 PM EDT, 8 minutes earlier. Its key messages:

  • Potential to see severe weather develop this evening intothe early overnight hours.
  • Breezy during daytime Saturday-Monday, gusts at least 20-30 mph
  • Much colder early week, hard freeze expected Monday Night
Area forecast discussion, Mar 14, 8:45 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
845 PM EDT Thu Mar 14 2024

.KEY MESSAGES...

- Potential to see severe weather develop this evening intothe
  early overnight hours.

- Breezy during daytime Saturday-Monday, gusts at least 20-30 mph

- Much colder early week, hard freeze expected Monday Night

&&

.MESOSCALE UPDATE...
Issued at 845 PM EDT Thu Mar 14 2024

Active atmosphere across Central Indiana this evening, and the
is poised to persist. Diving deeper into the atmospheric conditions
shows the strongest atmospheric instability still focused northeast
of Indy Metro where the gradient of 0-3km helicity is in excess of
250 m2/s2 but the winds have veered marginally which should allow
the helicity to be slightly on the decline over the next hour or
two. This should allow a few of the stronger updrafts to possibly
produce an isolated tornado; however, the larger concern remains on
large hail and damaging winds as a threat. Hodographs compared from
IND to ILN suggests a more favorable environment further east, which
could also support the earlier indication that Central Indiana is
seeing the gradient shift east and on a decline for helicity.

Aircraft data into IND indicates the speed layer within the 825-
700mb layer. Once parcels reach this layer though the potential
energy remains available, with MUCAPE around 1000J/Kg. That being
said the trend has been downward in time. Mid-Lvl lapse rates
continue to be supportive downstream of the line of convection, so
if convection can catch-up to this unstable environment large hail
could still be a concern.

Beyond the convective concerns hydro is equally a concern given the
forward propagation of the convection and juicy environment.
Moisture transport in the mid-lvls is poised to persist along and
downstream of the current line of convection in Central Indiana.

&&

.SHORT TERM (This evening through Friday)...
Issued at 300 PM EDT Thu Mar 14 2024

Quiet weather conditions are expected over the next hour or two
across the area due to mesoscale subsidence behind the QLCS which
moved through earlier in the day. ACARS soundings show a weak cap
just above 850mb from the subsidence. While this is currently
inhibiting convection, low-level theta-e advection ahead of an
advancing cold front and daytime heating will erode the cap. A
additional convection is expected to initiate around the 4-5pm period
this afternoon. Moderate instability up to 2500 J/KG of MLCAPE and
strong effective bulk-shear will be supportive for supercells this
evening. Damaging wind gusts, large to very large hail, and isolated
tornadoes are possible with these storms. In addition, training
storms could lead to localized flooding.

Upscale growth is likely during the evening and storms should
gradually move southeast. The threat for severe weather should
quickly begin to diminish around midnight as the better instability
shift south. Scattered showers and storms are still likely to
continue south of I-70 through the late overnight hours due to how
slow the cold front is moving.

By Friday morning, look for the front to be in the process of
exiting the area. Showers may still be ongoing over southern
counties along and just ahead of the cold front. Other than morning
showers across the south, surface high pressure building in will
provide quiet weather conditions for the end of the work week. Look
for clouds to quickly clear during the afternoon once drier air
filters in. This will provide some slight warming. However, cloud
cover early in the day combined with cold air advection should
greatly limit diurnal heating. Highs will range from the low to mid
50s.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 305 PM EDT Thu Mar 14 2024

Friday night through Sunday...

Essentially dry and breezy conditions will be the rule through this
weekend as the region transitions to at least a brief colder pattern.
Cooler high pressure centered over the Rockies will build eastward
into the region...although the more distinct feature will be a
rather potent cyclone sliding east across southern Canada, fueled by
a stronger late-winter upper trough plunging down the Upper Midwest
on Saturday.
Associated stronger, yet moisture-starved cold front to cross the
CWA around Saturday evening.  Wind gusts should peak during daylight
hours around 20-30 mph each day, both from the SW ahead of the
boundary SAT... and then from more WNW/NW directions through early
next week.

Monday through Thursday...

Mainly dry conditions will be the rule through most of the next
workweek as rather broad Canadian surface high pressure progresses
from the northern Plains to the Gulf coast by the mid-week.  This
ridge will suppress most Gulf moisture while upper forcing is
limited to a deeper/more amplified trough that will cross the
Midwest Monday...before a broad zonal pattern takes over while
slowly see-sawing from chilly northwesterly to more seasonable
westerly flow.

While guidance is continuing to show at least a 24-hour period
around the Monday timeframe with H850 temperatures below the
critical negative 8 degrees level to initiate convective snow
showers...recent trends are favoring less-organized forcing so have
removed slight chance POPs for time being...although wet snow
flurries will certainly be possible, especially over the region's
northeastern half which will be downwind of flow off of southern
Lake Michigan.  Passing weak waves embedded in the arriving zonal
pattern around the Tuesday timeframe will favor variable cloudiness
with ceilings more likely over northern portions of the Midwest.

Readings will be mainly near to slightly below normal past what
should be a chillier day Monday with highs in mainly the 35-40F
range under the passing trough.  And what should be widespread 25-
30F minimums both Sunday night and Monday night.  Any early
vegetation would be at risk during pre-dawn hours, although
sustained winds of at least 5-10 mph would at least discourage frost
formation.

Chances for what may be more conversational/light rain return around
the Thursday timeframe as the overall split upper flow supports a
weak southern wave lifting towards the region from the southern
Plains.
Staunch zonal flow along the northern CONUS should prevent the ridge-
building that has lead to frequent unseasonably mild conditions over
the past month...with instead slight moderation only allowing highs
in the 50s across the CWA Wednesday and Thursday.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 638 PM EDT Thu Mar 14 2024

Impacts:

- SW winds sustained to 30 knots, gusts to 50 knots and hail
  to an inch and larger possible in thunderstorms this evening

- MVFR and brief IFR conditions also possible in thunderstorms
  this evening

Discussion:

Strong and severe thunderstorms will continue to develop this
evening, especially near and south of a front that will move
southeast across the terminals tonight. There will be lingering
showers and possibly weaker thunderstorms the remainder of the night
with MVFR conditions possible. Finally, the threat for convection
will end Friday morning, but MVFR ceilings may linger in the wake of
the front.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Beach
SHORT TERM...Melo
LONG TERM...AGM
AVIATION...MK
Hazardous weather outlook, Mar 14, 3:42 PM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
342 PM EDT Thu Mar 14 2024

INZ021-028>031-035>049-051>057-060>065-067>072-151945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
342 PM EDT Thu Mar 14 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Numerous thunderstorms will occur across central Indiana through
tonight. The best chance for severe potential will be between 500
PM and 100 AM EDT. Damaging winds, large hail, tornadoes, and
flooding are all possible.

While storm motion may vary at times through tonight, overall
motion to the east around 45-55 mph is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated thunderstorms may linger early Friday, especially across
southeast portions of central Indiana. Severe storms are not
expected.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is likely sometime this evening after 500 PM
EDT.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

AGM

In the hours before

Local storm report, Mar 14, 8:23 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
823 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             3 W Westfield           40.04N 86.18W
03/14/2024  E1.00 inch       Hamilton           IN   Trained Spotter

            Dime to quarter hail lasted from 730 to 733
            PM at Indiana Route 32 and Ditch Road.

&&

AGM
Special weather statement, Mar 14, 8:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
826 PM EDT Thu Mar 14 2024

INZ046-047-054-055-150100-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
826 PM EDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northeastern Morgan,
northwestern Johnson, southern Hendricks and southwestern Marion
Counties through 900 PM EDT
...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainfield, or 15 miles southwest of Indianapolis, moving east at 45
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indianapolis, Greenwood, Plainfield, Beech Grove, Speedway,
Mooresville, Southport, Monrovia, Clayton, Homecroft, Amo, Monument
Circle, Indianapolis Int'l Airport, and Camby.

This includes the following highways...
 Interstate 65 between mile markers 97 and 113.
 Interstate 70 between mile markers 53 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for central
Indiana.

&&

LAT...LON 3958 8660 3968 8662 3980 8610 3958 8603
TIME...MOT...LOC 0025Z 257DEG 39KT 3966 8639

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ME
Local storm report, Mar 14, 8:35 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
835 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Hail             4 E Crawfordsville      40.05N 86.81W
03/14/2024  E1.00 inch       Montgomery         IN   Emergency Mngr

            Reports 1.00 inch hail across Montgomery
            County from EMA and at I-74 and SR-32.

&&

AGM
Local storm report, Mar 14, 8:41 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
841 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Tstm Wnd Dmg     1 WNW Selma             40.19N 85.29W
03/14/2024                   Delaware           IN   Public

            Damage to homes and trees. Possible tornado.
            Time estimated from radar.

&&

AGM
Local storm report, Mar 14, 8:46 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
846 PM EDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Flood            Indiana State Universit 39.47N 87.41W
03/14/2024                   Vigo               IN   Amateur Radio

            Flooding on residential roads in Terre Haute
            from heavy thunderstorm rainfall.

&&

AGM
Special weather statement, Mar 14, 8:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
846 PM EDT Thu Mar 14 2024

INZ045-052>054-150130-
Clay IN-Owen IN-Morgan IN-Putnam IN-
846 PM EDT Thu Mar 14 2024

...Strong thunderstorms will impact portions of western Morgan,
northeastern Clay, northern Owen and southern Putnam Counties through
930 PM EDT...

At 845 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southeast of Brazil, or 20 miles east of Terre
Haute, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brazil, Cloverdale, Monrovia, Knightsville, Gosport, Paragon,
Harmony, Center Point, Bowling Green, Quincy, Belle Union,
Patricksburg, Reelsville, Little Point, Eminence, Cagles Mill Lake,
and Devore.

This includes Interstate 70 between mile markers 23 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight EDT for south
central, central and west central Indiana.

&&

LAT...LON 3960 8647 3935 8646 3934 8663 3936 8665
      3934 8666 3933 8666 3934 8668 3933 8669
      3929 8710 3954 8713
TIME...MOT...LOC 0045Z 258DEG 36KT 3942 8699

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Nield

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:02 PM EDTSevere Thunderstorm WarningINDHamilton, Madison43 min
Mar 14, 8:03 PM EDTTornado Warning Tornado observedConsiderable damage threatINDRandolph22 min
Mar 14, 8:08 PM EDTSevere Thunderstorm WarningINDHenry, Madison37 min
Mar 14, 8:17 PM EDTSevere Thunderstorm WarningINDClay, Montgomery, Owen, Parke, Putnam, Vigo28 min
Mar 14, 8:18 PM EDTAreal Flood AdvisoryINDBoone, Hamilton3 hr
Mar 14, 8:21 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Madison, Marion24 min
Mar 14, 8:26 PM EDTSpecial Weather StatementINDMarion34 min
Mar 14, 8:29 PM EDTTornado WarningINDHenry31 min
Mar 14, 8:33 PM EDTAreal Flood AdvisoryINDClay, Owen, Parke, Putnam, Vigo3 hr
Mar 14, 8:37 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan38 min
Mar 14, 8:38 PM EDTSevere Thunderstorm WarningINDVigo34 min
Mar 14, 8:42 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan27 min
Mar 14, 8:46 PM EDTSpecial Weather StatementINDOwen44 min
Mar 14, 8:52 PM EDTSevere Thunderstorm WarningINDSullivan38 min
Mar 14, 8:57 PM EDTTornado WarningINDMonroe, Owen19 min
Mar 14, 9:02 PM EDTAreal Flood AdvisoryINDClay, Hendricks, Morgan, Owen, Putnam3 hr
Mar 14, 9:14 PM EDTAreal Flood AdvisoryINDHenry, Madison, Randolph3 hr
Mar 14, 9:15 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan31 min
Mar 14, 9:19 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Owen, Sullivan56 min
Mar 14, 9:29 PM EDTSevere Thunderstorm Warning Considerable damage threatINDJohnson, Shelby28 min
Mar 14, 9:30 PM EDTSevere Thunderstorm WarningINDDaviess, Knox60 min
Mar 14, 9:40 PM EDTTornado WarningINDKnox35 min
Mar 14, 9:46 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby12 min
Mar 14, 10:02 PM EDTAreal Flood AdvisoryINDDaviess, Greene, Knox, Sullivan3 hr
Mar 14, 10:07 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe38 min
Mar 14, 10:26 PM EDTSevere Thunderstorm WarningINDDaviess, Martin34 min
Mar 14, 10:33 PM EDTTornado WarningINDDaviess, Martin27 min
Mar 14, 10:54 PM EDTSpecial Weather StatementINDJackson, Jennings51 min
Mar 14, 11:31 PM EDTRiver Flood WarningINDDelaware, Randolph16 hr
Mar 15, 11:33 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren5 days
Mar 15, 11:33 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo5 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.